Ben’s Story – Levaquin Adverse Reaction

Ben FloxieHope

*The following is an individual’s story of surviving fluoroquinolone toxicity. It is not medical advice. Please see the disclaimer at the bottom of the story. Thank you, and please be cautious with all treatments. 

Ben Kemp 01/08/13

I was an avid hiker and then, in 2009, I had a small cyst removed from my back. I took one levaquin pill and the next morning woke up to the most terrifying physical state of my life. I dealt with many symptoms including muscle twitches, fatigue, dizziness heart issues, muscle/joint problems, gastro-intestinal pain/problems. The doctors couldn’t help so I took care of myself with nutrition as best I could. I ate all natural (antibiotic free) meats, spinach, blueberries, yogurt etc. I can no longer have alcohol sugar, coffee or other stimulants and my diet is fairly restricted. I have bouts of sickness when I eat the wrong foods or encounter strong chemical smells. I damaged my knee on an early hike as I was recovering, but with God’s grace I was able to recover enough to enjoy hiking again. I have achieved some big hiking goals climbing to many mountaintops in the past 3 years. I realize I will never be the same as I was but the hardships I went through gave me perspective on life and set my priorities straight. Your mountains/goals might not be as big as mine, but find something you have a passion for and pursuit it. I hope and pray for all of you who have had negative encounters with these or any other prescription drugs. My only words of advice would be to hold strong to your faith and take care of your body through nutrition/exercise, you are still in control of what you do.

The photo was taken on Mt. Skylight, my 46th Adirondack High Peak in NY state’s Eastern High Peaks Wilderness in Sept. 2012. I feel blessed at the recovery I’ve had and would like to be able to encourage those in their recovery.

Lisa’s note – I reached out to Ben after reading his story on the Facebook Fluoroquinolone Wall of Pain and asked him how he was doing.  He added that he has had some ups and downs in his health status, but that, “I am still in a much better physical state overall compared to the first 6 months of my illness as far as recovery goes. We can’t control our suffering but we can learn from it and grow through it. I’ve learned priorities and thank God for every day. I truly desire that those affected aren’t suffering without any hope. Thank you for your work to bring some level of comfort and direction to those affected. God Bless.”

** The story above is truthful, accurate and told to the best of the ability of the writer. It is not intended as medical advice. No person who submits his or her story, nor the people associated with Floxie Hope, diagnoses or treats any illness. The story above should not be substituted for professionally provided medical advice. Please consult your doctor before trying anything that has been mentioned in this story, or in any other story on this site. Please also note that people have varying responses to the treatments mentioned in each story. What helps one person may not help, and may even hurt, another person. It is important that you understand that supplements, IVs, essential oils, and all other treatments, effect people differently depending on the millions of variables that make each of us unique. Please use appropriate caution and prudence, and get professional medical advice.

3 thoughts on “Ben’s Story – Levaquin Adverse Reaction

  1. dan hedrich November 28, 2015 at 5:52 pm Reply

    hello ben, what is your current status? any lingering symptoms? thanks dan.

  2. dan hedrich November 28, 2015 at 5:59 pm Reply

    i stopped levaquin 9 days ago,i have some knee, calf and some shoulder pain. chills all through out starting levaquin which i did not know was a side effect. the chills have somewhat diminished but the dizziness and some nausea have kicked in which i cannot handle. please reply at your convienience. thanks dan.

  3. Aidan Walsh April 14, 2016 at 11:22 am Reply

    I am not knocking any of these Recovery stories but can anyone tell me if there is anyone 100% Recovered on all of these posts I mean Recovery that they are now able to lead full

    normal lives that also means no restrictions from full exercise? Last has anyone had the test for Narcolepsy & last what about the test for (PTHP) Post Taumatic Hypopituitarism the

    Gold Standard test called the Glucagen Stimulation Test in Endocrinology unit a.m. with repeated blood draws? thanks very much Aidan

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: